Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2015, 5:53 PM MDT for Kit Carson County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2015, 5:53 PM MDT (23:53 UTC)
- Expired
- Jun 6, 2015, 6:45 PM MDT
- In force
- 52 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:25 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS53 KGLD 062353
SVRGLD
COC063-070045-
/O.NEW.KGLD.SV.W.0151.150606T2353Z-150607T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
553 PM MDT SAT JUN 6 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 645 PM MDT
* AT 552 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
BETHUNE...OR 12 MILES NORTHWEST OF BURLINGTON...MOVING EAST AT 25
MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN KIT CARSON COUNTY.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 193 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3954 10246 3954 10212 3935 10213 3941 10250
TIME...MOT...LOC 2352Z 276DEG 20KT 3945 10242
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
DR1 follow-up statement
028
WWUS53 KGLD 070015
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT SAT JUN 6 2015
COC063-070045-
/O.CON.KGLD.SV.W.0151.000000T0000Z-150607T0045Z/
KIT CARSON CO-
615 PM MDT SAT JUN 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN KIT CARSON COUNTY...
AT 615 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
BURLINGTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN KIT CARSON COUNTY.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 193 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3954 10233 3954 10212 3935 10213 3939 10239
TIME...MOT...LOC 0015Z 276DEG 20KT 3943 10225
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
DRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:29 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 6, 2:29 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT SAT JUN 6 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 228 PM MDT SAT JUN 6 2015 LATEST UPPER AIR ANALYSIS SHOWS A CLOSED UPPER LEVEL LOW OVER NEVADA. SMALLER SCALE SHORT WAVE TROUGHS ARE BEING EJECTED DOWNSTREAM FROM THE CLOSED LOW. THE CIRCULATION OF THE LOW IS BRINGING DRIER AIR ONTO THE PLAINS WHICH WILL EVENTUALLY CAUSE THE PRECIPITABLE WATER VALUES TO DECLINE OVER THE NEXT FEW DAYS. AT THE SURFACE A SURFACE TROUGH/COOL FRONT WAS LOCATED OVER NORTHEAST COLORADO...EXTENDING INTO CENTRAL NEBRASKA. FOR THE REST OF TODAY EXPECT THE SURFACE FEATURE TO BEGIN MOVING SOUTHEAST ACROSS THE AREA. MEANWHILE THE WEAK SHORT WAVE TROUGH THAT IS CAUSING ISOLATED CONVECTION WILL MOVE ACROSS THE AREA AHEAD OF THE SURFACE FEATURE. DUE TO WEAK LIFT AND A FAIRLY DRY ENVIRONMENT EXPECT STORM COVERAGE TO BE ISOLATED WITH THIS SHORT WAVE TROUGH. TO THE WEST A STRONGER SHORT WAVE TROUGH WILL MOVE OVER THE AREA DURING THE LATE AFTERNOON. CONDENSATION PRESSURE DEFICITS ARE MUCH LOWER WITH THIS TROUGH AND LIFT IS STRONGER AND MORE FOCUSED. IN ADDITION THIS TROUGH WILL BE DEEPENING OVER THE ADVANCING COOL FRONT/SURFACE TROUGH...WHICH WILL FURTHER ENHANCE THE LIFT. THEREFORE EXPECT STORM COVERAGE TO INCREASE LATE THIS AFTERNOON ALONG THE SURFACE FEATURE AND AHEAD OF THE SECOND UPPER LEVEL SHORT WAVE TROUGH MOVING IN FROM THE WEST. THE BEST CHANCE FOR SEVERE STORMS WILL BE THIS AFTERNOON FOR MOST OF THE AREA. 0-6KM SHEAR WILL NOT BE AS STRONG AS YESTERDAY AND MIXED LAYER CAPE WILL NOT BE AS HIGH...SO STORM INTENSITY SHOULD BE LESS THAN YESTERDAY. DUE TO A DRIER AIR MASS IN PLACE DAMAGING WINDS WILL BE MORE OF A THREAT THAN YESTERDAY. LARGE HAIL UP TO HALF DOLLAR SIZE WILL BE POSSIBLE...BUT EXPECT MOST OF THE HAIL TO BE THE SIZE OF A QUARTER OR SMALLER. DUE TO 0-1KM BULK SHEAR OF 5KTS AND FAIRLY HIGH CLOUD BASES...THE TORNADO THREAT WILL MUCH LOWER THAN YESTERDAY. DUE TO PRECIPITABLE WATER VALUES REMAINING VERY HIGH FOR THIS TIME OF YEAR...HEAVY RAINFALL WILL BE LIKELY WITH ANY STORMS. LOCATIONS THAT RECEIVED HEAVY RAINFALL YESTERDAY WILL BE MORE PRONE TO FLOODING TODAY. LIFT ALONG THE FRONT WILL PEAK BY MID EVENING WHEN THE FRONT WILL BE ROUGHLY OVER THE CENTRAL PART OF THE AREA. THERE MAY BE SOME LINGERING RAIN ACTIVITY WEST OF THE FRONT...BUT THIS SHOULD DECLINE DUE TO A DRIER MORE STABLE ENVIRONMENT BEHIND THE FRONT. STORMS SHOULD DEVELOP INTO MORE OF A LINE ALONG THE FRONT SINCE THIS IS WHERE THE LIFT WILL BE THE STRONGEST...TURNING INTO MORE OF A MCS AS THE EVENING PROGRESSES. WITH CAPE DECLINING DURING THE NIGHT AND 0- 6KM SHEAR ALSO DECLINING...AM THINKING THE SEVERE WEATHER THREAT WILL BECOME MORE ISOLATED DURING THE EARLY EVENING WITH NO SEVERE WEATHER ANTICIPATED AFTER MID EVENING. MAIN THREAT DURING THE EVENING WILL BE HEAVY RAINFALL. AS THE STORM COMPLEX MOVES EAST ACROSS THE AREA ISENTROPIC LIFT WILL DECLINE AND THE UPPER LEVEL SHORT WAVE TROUGH WILL BEGIN TO FILL. WITH THE FRONT/SURFACE TROUGH SOUTH OF THE AREA AFTER MIDNIGHT...DRIER MORE STABLE AIR WILL BE OVER THE MAJORITY OF THE AREA. THESE FACTORS SHOULD CAUSE THE STORM COMPLEX TO WEAKEN DURING THE LATE EVENING AND OVERNIGHT HOURS. MAY BE HOLDING ONTO RAINFALL CHANCES A BIT TOO LONG OVERNIGHT...BUT DID NOT WANT TO COMPLETELY REMOVE CHANCES FOR RAINFALL DUE TO SOME WEAK ISENTROPIC LIFT OCCURRING AND WEAK LOW LEVEL CONVERGENCE ALONG THE 850MB TROUGH AXIS. ANY STORM ACTIVITY WILL BE OUT OF THE AREA BEFORE SUNRISE. SUNDAY ANOTHER UPPER LEVEL SHORT WAVE TROUGH WILL MOVE INTO THE AREA...THIS TIME FROM THE NORTHWEST IN THE EARLY AFTERNOON. MEANWHILE THE FRONT WILL MOVE BACK OVER THE SOUTHERN HALF OF THE AREA...THEN BE PUSHED SOUTH IN THE AFTERNOON BY THE ADVANCING SHORT WAVE TROUGH. DUE TO LOW CONDENSATION PRESSURE DEFICITS ACCOMPANYING THE TROUGH AND DEEP LIFT...HAVE INCREASED CHANCES FOR RAINFALL DURING THE AFTERNOON. SUNDAY LOOKS MORE FAVORABLE FOR SEVERE WEATHER THAN TODAY DUE TO MUCH STRONGER 0-6KM SHEAR OF 50KTS AND MIXED LAYER CAPE OF 1500J/KG. STORM MOTION WILL CONTINUE TO BE FAIRLY SLOW. EVEN THOUGH PRECIPITABLE WATER WILL BE A BIT LESS THAN TODAY...HEAVY RAINFALL IS STILL LIKELY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 128 PM MDT SAT JUN 6 2015 INSTABILITY WILL BE MAXIMIZED SUNDAY NIGHT ALONG AND JUST NORTH OF THE FRONTAL BOUNDARY WHICH WILL BE LOCATED IN OR NEAR THE SOUTHERN FRINGES OF THE FORECAST AREA. AS A RESULT...BEST THUNDERSTORM CHANCES WILL BE SOUTH OF INTERSTATE 70 IN THE EVENING THEN DIMINISHING AFTER MIDNIGHT AS THE FRONT MOVES WELL SOUTH. A FEW SUPERCELLS WILL BE POSSIBLE EARLY IN THE EVENING WITH DEEP LAYER SHEAR NEAR 50KTS RESULTING IN SUPERCELL COMPOSITE INDICES OF OVER 10. THE UPPER FLOW ON MONDAY WILL BE RATHER WEAK AS RIDGING BUILDS OVER THE CENTRAL ROCKIES. NONETHELESS...SURFACE HEATING WILL RESULT IN AFTERNOON SBCAPE VALUES NEAR 1500 J/KG OVER EASTERN COLORADO. THERE IS ALSO A HINT OF A SHORTWAVE TROUGH COMING OVER THE RIDGE IN THE NORTHWEST FLOW WHICH MIGHT BE ENOUGH FOR ISOLATED TO WIDELY SCATTERED AFTERNOON/EVENING THUNDERSTORMS...MAINLY IN EASTERN COLORADO. THE UPPER RIDGE WILL BE CENTERED OVER THE AREA ON TUESDAY RESULTING IN DRY CONDITIONS AND WARM TEMPERATURES. AS THE RIDGE AXIS MOVES EAST ON WEDNESDAY...A SHORTWAVE TROUGH CLIMBING THE BACKSIDE OUT OF COLORADO WILL TRIGGER WIDELY SCATTERED THUNDERSTORMS WEDNESDAY EVENING. INSTABILITY AND SHEAR PARAMETERS ARE WEAK AND DO NOT SUPPORT MUCH OF A SEVERE THREAT WITH THIS ACTIVITY. THE THURSDAY THROUGH SATURDAY PERIOD APPEARS TO GET ACTIVE AGAIN AS THE SOUTHWESTERN LOW SLOWLY MOVES ACROSS THE CENTRAL AND SOUTHERN PLAINS. SATURDAY APPEARS TO HAVE THE BEST COMBINATION OF INSTABILITY AND SHEAR FOR A SEVERE THREAT...BUT DETAILS THAT FAR OUT ARE SKETCHY AT BEST. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1145 AM MDT SAT JUN 6 2015 VFR TO MVFR CONDITIONS FORECAST FOR THE 18Z TAFS. MAIN ISSUE WILL BE THE TIMING OF THE STORMS THIS EVENING FOR BOTH SITES. CURRENTLY EXPECTING A LINE OF STORMS TO DEVELOP ALONG A COLD FRONT THIS EVENING...WITH SOME MORE SCATTERED DEVELOPMENT WEST OF IT AS THE FRONT MOVES SOUTHEAST. HEAVY RAINFALL...LARGE HAIL AND VERY STRONG WINDS WILL BE THE THREATS WITH ANY STORMS THAT DEVELOP. STORM INTENSITY WILL DECLINE DURING THE EVENING. STORMS SHOULD BE EAST OF THE SITES SHORTLY AFTER 6Z. AM THINKING THE BEST TIME FOR STORMS NEAR/OVER THE SITES WILL BE THE 2-4Z TIME FRAME. MAY SEE SOME FOG AT KMCK AROUND SUNRISE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...024 AVIATION...JTL
Hazardous weather outlook, Jun 6, 4:47 PM MDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 447 PM MDT SAT JUN 6 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 447 PM MDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI STATE AREA THROUGH THIS EVENING. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. HOWEVER EVEN A TORNADO OR TWO WILL BE POSSIBLE THROUGH EARLY THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY PRODUCE FLASH FLOODING. FLOODING WILL BE MUCH MORE OF A THREAT FOR LOCATIONS THAT RECEIVED HEAVY RAINFALL LAST NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY GENERALLY ALONG AND SOUTH OF HIGHWAY 36. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS. A TORNADO CANNOT BE RULED OUT. SOME LOCALLY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED.
In the hours before
Special weather statement, Jun 6, 1:57 PM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
257 PM CDT SAT JUN 6 2015
KSZ004-062015-
NORTON KS-
257 PM CDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NORTON COUNTY UNTIL
315 PM CDT...
AT 257 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHWEST OF ALMENA...OR 10 MILES NORTHEAST OF NORTON...MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALMENA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3987 9970 3987 9971 3999 9990 4000 9989
4000 9963 3990 9963
TIME...MOT...LOC 1957Z 235DEG 17KT 3997 9978
LUNDQUISTLocal storm report, Jun 6, 5:38 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM MDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 10 N STRATTON 39.45N 102.60W
06/06/2015 E1.75 INCH KIT CARSON CO STORM CHASER
&&
BWARRENThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:14 PM MDT | Tornado Warning | GLD | Kit Carson, Yuma | 15 min |
| Jun 5, 6:18 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 31 min |
| Jun 5, 6:18 PM MDT | Tornado Warning | GLD | Kit Carson, Yuma | 27 min |
| Jun 5, 6:24 PM MDT | Flash Flood Warning | GLD | Kit Carson, Yuma | 3 hr |
| Jun 5, 6:38 PM MDT | Tornado Warning | GLD | Kit Carson | 52 min |
| Jun 5, 6:39 PM MDT | Tornado Warning | GLD | Kit Carson | 51 min |
| Jun 5, 6:43 PM MDT | Tornado Warning | GLD | Yuma | 32 min |
| Jun 5, 7:09 PM MDT | Tornado Warning | GLD | Yuma | 51 min |
| Jun 5, 7:21 PM MDT | Flash Flood Warning | GLD | Kit Carson, Yuma | 3 hr |
| Jun 5, 7:38 PM MDT | Tornado Warning | GLD | Yuma | 52 min |
| Jun 5, 8:29 PM MDT | Flash Flood Warning | GLD | Yuma | 4 hr |
| Jun 6, 4:24 PM MDT | Tornado Warning | GLD | Kit Carson | 36 min |
| Jun 6, 4:56 PM MDT | Tornado Warning | GLD | Kit Carson | 34 min |
| Jun 6, 5:25 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.